Medical Specialty >> Pharmacy

Doctors Lounge - Pharmacy Answers

Back to Pharmacy Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 9/5/2017.

Forum Name: Pharmacy & Drug Topics

Question: Vitamins and eating?


 GiulioGiammarco - Fri Feb 15, 2008 12:44 pm

is it really necessecary to eat while taking GNC MULTI-VITAMINS? why are you sopose to eat?
 Dr. Chan Lowe - Thu Feb 21, 2008 11:53 pm

User avatar Hello GiulioGiammarco,

Generally, vitamins are absorbed better when being absorbed with other nutrients found in food. This does actually vary a little since the absorption of certain vitamins are actually inhibited by the presence of certain foods.

In addition, taking a multi-vitamin on an empty stomach can cause some irritation and nausea in some people.

Best wishes.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us